Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 42, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Jul 8, 2021, 8:25 AM CDT for Jim Wells County, Texas. It took effect at Jul 8, 2021, 8:45 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 8:25 AM CDT (13:25 UTC)
- In effect from
- Jul 8, 2021, 8:45 PM CDT
- Expired
- Jul 8, 2021, 2:03 PM CDT
- In force
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Fernando Creek near Alice (AICT2). The gauge peaked at 12.66 ft at Jul 9, 2021, 2:00 PM CDT.
- Action stage
- 4 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08211900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
722
WGUS44 KCRP 081325
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Corpus Christi TX
825 AM CDT Thu Jul 8 2021
...The National Weather Service in Corpus Christi TX has issued a
Flood Warning for the following rivers in Texas...
San Fernando Creek Near Alice affecting Jim Wells County.
For the San Fernando Creek...including Alice...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/crp.
&&
TXC249-090430-
/O.NEW.KCRP.FL.W.0042.210709T0145Z-000000T0000Z/
/AICT2.1.ER.210709T0145Z.210709T0900Z.210709T2200Z.NO/
825 AM CDT Thu Jul 8 2021
The National Weather Service in Corpus Christi has issued a
* Flood Warning for
the San Fernando Creek Near Alice.
* From this evening until further notice.
* At 7:15 AM CDT Thursday the stage was 8.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening to a crest of 12.7 feet late tonight. It should then fall
below flood stage Friday afternoon.
* Impact...At 12.0 feet, Minor lowland flooding occurs, with flow
200 yards wide. Lower sections of the Country Club Golf Course are
flooded.
&&
Below are the latest river stages and stage forecasts:
Fld Observed Forecasts (8 am)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
San Fernando Creek
Alice 12.0 8.3 Thu 7 am 12.7 9.7 6.5 4.3 3.0
&&
LAT...LON 2779 9810 2783 9804 2770 9794 2765 9794
2766 9799
$$
MCZ1 follow-up statement
499
WGUS84 KCRP 081903
FLSCRP
Flood Statement
National Weather Service Corpus Christi TX
203 PM CDT Thu Jul 8 2021
...The Flood Warning is cancelled for the following river in Texas...
San Fernando Creek Near Alice affecting Jim Wells County.
TXC249-082015-
/O.CAN.KCRP.FL.W.0042.210709T0145Z-210708T1903Z/
/AICT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
203 PM CDT Thu Jul 8 2021
...The Flood Warning for the San Fernando Creek Near Alice has been
cancelled...
The Flood Warning is cancelled for
the San Fernando Creek Near Alice.
* At 1:15 PM CDT Thursday the stage was 7.9 feet.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to remain above action stage
until early Saturday morning.
&&
Below are the latest river stages and stage forecasts:
Fld Observed Forecasts (2 pm)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
San Fernando Creek
Alice 12.0 7.9 Thu 1 pm 6.2 4.2 2.5 1.6 1.2
&&
LAT...LON 2779 9810 2783 9804 2770 9794 2765 9794
2766 9799
$$
MCZWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Jul 8, 6:37 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 8, 6:37 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
637 AM CDT Thu Jul 8 2021
.AVIATION...
The mid level low was near HBV at this time, with the surface low
near BKS. This has maximized the low level convergence over the
Coastal Bend with a band of heavy showers persisting. Expect this
band of convection will continue to move northward the rest of
this morning and move into Victoria Crossroads. The mid level low
may drift a little to the west through the afternoon with
additional convection forming from the eastern Brush Country to
the coastal plains. May see a gradual decrease over the Brush
Country by early evening while HRRR shows more showers forming
over the coastal plains. Ceilings will be chaotic, varying from
MVFR to IFR through early afternoon. IFR//LIFR vsbys will occur
within the bands of heavy showers or embedded thunderstorms during
the morning to early afternoon hours. MVFR ceilings should be
prevalent by this afternoon with ceilings falling back to IFR
later this evening into the overnight. Expect another round of
convection to form along coastal convergence axis from the
late evening hours through the overnight period.
&&
.PREV DISCUSSION... /Issued 452 AM CDT Thu Jul 8 2021/
SHORT TERM (Today through Friday)...
The mid level low has drifted a little south of where it was
yesterday appearing to be between HBV and BKS. The surface low
is also more to the south and has placed the stronger low level
convergence over the southern Coastal Bend where the bands of
showers have focused the locally heavy rain threat at this time.
The mid level low is expected to be nearly stationary during
the day and then drift to the west to near the Rio Grande north
of Laredo early Friday morning.
Very deep moisture will remain over the coastal plains today
and tonight. Models depict the low level flow will strengthen
over the Gulf waters due to the low pressure area over south
Texas that will maintain a strong low level convergence axis
along the coast. Southeasterly flow from 925-850H will be from
30-35 knots. Only limiting factor during the period is the lack of
instability. But with deep warm layer with freezing levels above
16 kft, efficient warm rain processes will lead to locally heavy
rainfall again across areas that are saturated from the previous
rains. WPC maintained a Moderate risk of excessive rainfall for
the Coastal Bend and Victoria Crossroads through tonight.
The mid level low is expected to move into northern Mexico on
Friday. But low level convergence will stay over the coastal
plains in the morning and maintain flooding rain threat as any
additional rain amounts will cause problems. Rain chances may
finally begin to decrease by the afternoon over the coastal plains
as drier air moves in from the east with locally heavy rain
more likely over the Brush Country Friday afternoon. Extended the
Flash Flood Watch until 7 PM Friday for the Coastal Bend and
Victoria Crossroads.
The stronger onshore flow has increased the tide levels over
the southern Coastal Bend. Expect tides to reach advisory
criteria this morning. A Coastal Flood Advisory is in effect until
16Z this morning. A moderate risk of rip currents will continue
for the Gulf facing beaches today through Friday.
LONG TERM (Friday Night through Wednesday)...
Showers and thunderstorms will become isolated to scattered in
coverage Friday night into the weekend as ridging in the mid-levels
begins to set in and PWATs decrease to around 1.5-2.0" in response.
Isolated to scattered showers and thunderstorms will be possible
each day through the long-term period. With high pressure in place,
expect these to be primarily driven by daytime heating.
Minor coastal flooding and an elevated risk for rip currents are
possible through the weekend as wave periods remain on the higher
side and P-ETSS guidance continues to suggest tide levels at or just
above 1.5 feet.
MARINE...
Numerous showers and a few thunderstorms will continue today
through Friday as an upper low remains nearly stationary over
South Texas today and then drifts west into northern Mexico. Some
of this activity could produce brief waterspouts and locally
higher winds and seas. Moderate to strong onshore flow will occur
over the Gulf waters from early this morning through early Friday
morning with a Small Craft Advisory in effect with SCEC conditions
over the bays.
Moderate onshore flow will continue Friday night through the
weekend. Weak to moderate flow returns Monday but could become
moderate at times through the end of the period. Increased wave
heights from swells related to Tropical Storm Elsa continue through
the weekend and are expected to come down Sunday. Small Craft
Exercise Caution conditions are likely throughout this time-frame.
Isolated to scattered showers and thunderstorms will be possible
daily from Saturday through the end of the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 83 75 85 77 88 / 90 80 70 40 30
Victoria 80 75 83 76 89 / 90 80 80 40 40
Laredo 84 75 88 76 93 / 60 60 70 40 30
Alice 83 75 86 76 90 / 80 70 70 30 30
Rockport 83 76 85 79 89 / 100 80 70 40 30
Cotulla 83 74 86 76 93 / 60 60 70 50 40
Kingsville 84 75 86 76 88 / 80 80 70 30 30
Navy Corpus 84 78 85 81 88 / 90 80 70 40 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Friday evening For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
Coastal Flood Advisory until 11 AM CDT this morning For the
following zones: Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory until 7 AM CDT Friday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
TMT/89...AVIATIONHazardous weather outlook, Jul 8, 5:06 AM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 506 AM CDT Thu Jul 8 2021 TXZ229>234-239>247-342>347-442-443-447-091100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 506 AM CDT Thu Jul 8 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect for the Coastal Bend and the Victoria Crossroads today through tonight. Numerous showers and some thunderstorms are expected through tonight, with heavy rainfall and flash flooding at times, mainly from the Coastal Bend to the Victoria Crossroads. A Coastal Flood Advisory is in effect this morning for the islands of Nueces and Kleberg Counties. There is a moderate risk of rip currents for Gulf facing beaches of the Middle Texas coast today and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Flash Flood Watch remains in effect for the Coastal Bend and Victoria Crossroads Friday. Numerous showers and scattered thunderstorms are expected Friday. Heavy rainfall could lead to localized flooding at times Friday. Isolated to scattered thunderstorms will be possible over the weekend. Minor coastal flooding will be possible Friday in response to effects from Tropical Storm Elsa. There is a moderate risk of rip currents Thursday. GMZ230-235-250-255-270-275-091100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 506 AM CDT Thu Jul 8 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Numerous showers and thunderstorms are expected over the Gulf waters through tonight. Some of the storms could produce gusty winds and isolated waterspouts. Small Craft Advisory is in effect for the Gulf waters today through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered thunderstorms will be possible Friday through the the weekend. TMT/HAA
In the hours before
Local storm report, Jul 8, 4:56 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
456 AM CDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM FLOOD 5 NW FLOUR BLUFF 27.70N 97.38W
07/08/2021 NUECES TX EMERGENCY MNGR
HIGH WATER COVERING ROADS ON HOLLY AND
STAPLES.
&&
EMFLocal storm report, Jul 8, 5:15 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
515 AM CDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM FLASH FLOOD 6 S CORPUS CHRISTI 27.70N 97.40W
07/08/2021 NUECES TX EMERGENCY MNGR
MULTIPLE STREETS FLOODED ACROSS SOUTH SIDE
OF CORPUS CHRISTI.
&&
MCZLocal storm report, Jul 8, 6:09 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 AM CDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 AM HEAVY RAIN 6 WSW CORPUS CHRISTI 27.77N 97.50W
07/08/2021 M4.52 INCH NUECES TX ASOS
MEASURED SINCE MIDNIGHT.
&&
MCZLocal storm report, Jul 8, 6:59 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
659 AM CDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM HEAVY RAIN 6 W CORPUS CHRISTI 27.78N 97.50W
07/08/2021 M5.00 INCH NUECES TX OFFICIAL NWS OBS
24-HOUR RAINFALL, MOST OF WHICH FELL SINCE
MIDNIGHT.
&&
MCZLocal storm report, Jul 8, 7:17 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
717 AM CDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM FLOOD 4 W CORPUS CHRISTI 27.80N 97.47W
07/08/2021 NUECES TX LAW ENFORCEMENT
ROAD FLOODED ON SPID AND LEOPARD ST.
VEHICLES STRANDED.
&&
EMFThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:31 PM CDT | Special Marine Warning | CRP | 59 min | |
| Jul 7, 10:15 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 3 hr |
| Jul 7, 10:40 PM CDT | Areal Flood Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 6 hr |
| Jul 7, 11:13 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Nueces | 3 hr |
| Jul 7, 11:24 PM CDT | Special Marine Warning | CRP | 36 min | |
| Jul 7, 11:29 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 3 hr |
| Jul 7, 11:52 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 5 hr |
| Jul 8, 12:39 AM CDT | Flash Flood Warning | CRP | Jim Wells, Nueces | 4 hr |
| Jul 8, 1:02 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 3 hr |
| Jul 8, 2:26 AM CDT | Flash Flood Warning | CRP | Jim Wells | 109 min |
| Jul 8, 2:41 AM CDT | Special Marine Warning | CRP | 49 min | |
| Jul 8, 3:11 AM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 8 hr |
| Jul 8, 3:17 AM CDT | Small Craft Advisory | CRP | 34 hr | |
| Jul 8, 3:30 AM CDT | Special Marine Warning | CRP | 60 min | |
| Jul 8, 4:06 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces, San Patricio | 3 hr |
| Jul 8, 4:16 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 7 hr |
| Jul 8, 4:28 AM CDT | Special Marine Warning | CRP | 62 min | |
| Jul 8, 5:36 AM CDT | Flash Flood Warning | CRP | Jim Wells, Nueces, San Patricio | 4 hr |
| Jul 8, 6:28 AM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Nueces, Refugio, San Patricio | 88 min |
| Jul 8, 6:55 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces, San Patricio | 112 min |
| Jul 8, 7:50 AM CDT | Flash Flood Warning | CRP | Bee, Live Oak, McMullen, San Patricio | 2 hr |
| Jul 8, 7:56 AM CDT | Flash Flood Warning | CRP | Aransas, Bee, Nueces, Refugio, San Patricio | 4 hr |
| Jul 8, 8:06 AM CDT | River Flood Warning | CRP | Nueces, San Patricio | 49 hr |
| Jul 8, 8:11 AM CDT | River Flood Warning | CRP | Jim Wells, Nueces, San Patricio | 55 hr |
| Jul 8, 8:26 AM CDT | Flash Flood Warning | CRP | Bee, Calhoun, Goliad, Refugio, Victoria | 3 hr |
| Jul 8, 8:47 AM CDT | Areal Flood Warning | CRP | Kleberg, Nueces, San Patricio | 113 min |
| Jul 8, 9:18 AM CDT | Areal Flood Warning | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 83 min |
| Jul 8, 11:51 AM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Calhoun, Nueces, Refugio, San Patricio and 1 more | 3 hr |
| Jul 8, 2:08 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 5 hr |
| Jul 8, 2:20 PM CDT | River Flood Warning | CRP | Victoria | 48 hr |
| Jul 8, 2:28 PM CDT | Tornado Warning | CRP | Nueces | 32 min |
| Jul 8, 3:15 PM CDT | Tornado Warning | CRP | Calhoun | 15 min |
| Jul 8, 3:20 PM CDT | Areal Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Jul 8, 3:27 PM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Jim Wells, Nueces, Refugio, San Patricio | 3 hr |
| Jul 8, 3:59 PM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 2 hr |
| Jul 8, 4:07 PM CDT | Flash Flood Warning | CRP | Calhoun, Refugio, Victoria | 3 hr |
| Jul 8, 4:11 PM CDT | Flash Flood Warning | CRP | Calhoun | 3 hr |
| Jul 8, 4:36 PM CDT | Areal Flood Advisory | CRP | Calhoun, Goliad, Refugio, Victoria | 3 hr |
| Jul 8, 5:09 PM CDT | Areal Flood Advisory | CRP | Bee, Live Oak, San Patricio | 111 min |
| Jul 8, 5:22 PM CDT | Tornado Warning | CRP | Calhoun | 12 min |
| Jul 8, 5:52 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak, Nueces, San Patricio | 3 hr |
| Jul 8, 6:12 PM CDT | Tornado Warning | CRP | Duval | 13 min |
| Jul 8, 6:35 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 2 hr |
| Jul 8, 6:47 PM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg, Nueces | 118 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.